MAUDE Adverse Event Report: BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM; EVACUATED BLOOD COLLECTION TUBE IVD, CLOT ACTIVATOR

BECTON, DICKINSON & CO., (BD) BD VACUTAINER® SERUM; EVACUATED BLOOD COLLECTION TUBE IVD, CLOT ACTIVATOR
Catalog Number 367820
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported before using the bd vacutainer® serum, there was white foreign matter in two (2) devices.There were no health consequences or impacts reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes.H3: device eval by manufacturer? yes.D9: returned to manufacturer on: 09-oct-2024.Investigation summary: bd quality received 2 samples and 2 photos for investigation.The photos were reviewed and the customer¿s indicated failure mode for additive abnormality was observed.After review and analysis of the customer photos, a thicker piece of silica can be seen within the tube.Additionally, the customer samples were evaluated by visual observation and the indicated failure mode for additive abnormality with the incident lot was observed.Both samples were subjected to ftir testing and the material inside of the tube was found to be closely related to coating solution.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure mode additive abnormality.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD VACUTAINER® SERUM
Common Device Name
EVACUATED BLOOD COLLECTION TUBE IVD, CLOT ACTIVATOR
Manufacturer (Section D)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20545797
Report Number1024879-2024-00970
Device Sequence Number15407944
Product Code JKA
UDI-Device Identifier30382903678205
UDI-Public(01)30382903678205(11)240521(17)260430(10)4142129
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/30/2026
Device Catalogue Number367820
Device Lot Number4142129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2024
Supplement Date Received by Manufacturer11/18/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown